MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448606
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.7 initial reporter addr 1: (b)(6).Investigation summary: this complaint is not confirmed.This complaint is for false negative mrsa flags with when using phoenix panel pmic/id-106 (448606) batch number 3038364.The customer did not provide phoenix generated lab reports but provided an isolate and panels for investigation.To investigate, one customer returned panel of batch 3038364 was inoculated with customer returned isolate s.Aureus and placed in a phoenix m50 to observe for mrsa flags.Next, five retention panels of complaint batch 3038364 was inoculated with customer returned isolate s.Aureus and placed in a phoenix m50 to observe for mrsa flags.Last, two control panels from the same material but different batch was inoculated with customer returned isolate s.Aureus and placed in a phoenix m50 to observe for mrsa flags.All eight panels returned the isolate with rule 1542 (mrsa) flags, therefore, this complaint is not confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batches.A review of complaints revealed three additional complaints on the complaint batch, not related to this defect.Complaint trending was performed, and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd phoenix¿ pmic/id-106, there was a false susceptible result.There was no report of patient impact.

Brand Name
BD PHOENIX¿ PMIC/ID-106
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22585583
Report Number1119779-2025-01896
Device Sequence Number4565255
Product Code LON
UDI-Device Identifier30382904486069
UDI-Public(01)30382904486069(11)230207(17)240130(10)3038364
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K021954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/30/2024
Device Catalogue Number448606
Device Lot Number3038364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown